MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- AT SENSIS; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

SIEMENS HEALTHCARE GMBH- AT SENSIS; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number 10764561
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction and subsequent adverse event occurred while operating the sensis system.During an interventional procedure, the user reported that the spo2 value displayed was questionable.It was reported that the patient required resuscitation.Following resuscitation we are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The detailed investigation showed that the problem was caused by a monitor freeze.In such a problem, the last image on the monitor remains during the malfunction and is no longer refreshed.This also means that such a case is obvious to the user because the ecg curves on the monitor are no longer renewed.The sensis system, in terms of the error, is divided into two main areas, the back-end and the front-end system.While the back-end system processes the data input, e.G.Via finger clip; the front-end system is responsible for the data output, i.E.The display on the monitor.In the given case, the front-end (output system) was no longer able to visualize the data due to the described malfunction and the monitor "froze".This can be clearly seen from the log file.So far, such cases are only known when the sensis system runs longer than intended without rebooting.According to the user manual (ifu), the system should be rebooted within a week.In the given case, this was not adhered to by the user.According to the log file, the system had already been running for 20 days.The customer was made aware of the ifu, in particular, that the system has to be restarted at least once a week.The affected system has been rebooted and checked by the local service organization and the system is operating as specified.The error has not been reported again.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.
 
Additional Manufacturer Narrative
Siemens is currently conducting an investigation of the reported event.The results currently available, the analysis of the log files and the summary of the specialists, contradict the statement in the complaint that the oxygen saturation reading was 95%, although the actual oxygen saturation was most likely lower.It is technically conceivable that the monitor would have been frozen and thus no image change would have taken place.However, the ecg curves would then also not have been updated, which would have been noticed immediately by the user.The plant at the customer's site was inspected by our local engineering department and subjected to a system check, however, no malfunction could be detected, and the system behaved as specified.For this reason, it is necessary to obtain additional information on site and to extend the investigation accordingly.

Brand Name
SENSIS
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- AT
siemensstrasse 1
forchheim, germany 91301
GM  91301
MDR Report Key10705284
Report Number3004977335-2020-50713
Device Sequence Number11673871
Product Code DQK
UDI-Device Identifier04056869010137
UDI-Public04056869010137
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Inspection,Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10764561
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer01/25/2021
03/08/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date01/25/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;